However, they also said the benefits of the jab continue to outweigh the risks.
The European Medicines Agency (EMA) has concluded that unusual blood clots should be listed as a "very rare" side effect of AstraZeneca's Covid-19 vaccine.
A review was undertaken by the EMA after some countries reported blood clots in a small number of people inoculated with the vaccine.
In reaching its conclusion, the regulator said in a statement it took into consideration all currently available evidence.
The EMA's safety committee carried out an in-depth review of 62 cases of clots in the brain and 24 cases of clots in the abdomen as of 22 March, of which 18 were fatal.
The cases came mainly from reporting systems in the European Economic Area and the UK, where around 25 million people have received the vaccine.
Despite their conclusion, the EMA has reaffirmed the benefits of the vaccine continue to outweigh the risks for people who receive it.
Its statement reads: "Covid-19 is associated with a risk of hospitalisation and death. The reported combination of blood clots and low blood platelets is very rare, and the overall benefits of the vaccine in preventing Covid-19 outweigh the risks of side effects."
So far, most of the blood clot cases reported have occurred in women under 60 years of age within two weeks of vaccination, though - based on the currently available evidence - the EMA has not confirmed any specific risk factors.
The EMA is urging healthcare professionals and people receiving the vaccine to remain aware of the possibility of very rare cases of blood clots, combined with low levels of blood platelets, occurring within two weeks of vaccination.
People who have received the vaccine should seek medical assistance immediately if they develop symptoms of this combination.
These include shortness of breath, chest pain, swelling in the legs, persistent belly pain, severe and persistent headaches, blurred vision, and tiny blood spots under the skin beyond the site of injection.
By recognising the signs and treating them early, healthcare professionals can help those affected in their recovery and avoid complications, the regulator notes.
The EMA added: "One plausible explanation for the combination of blood clots and low blood platelets is an immune response, leading to a condition similar to one seen sometimes in patients treated with heparin (heparin induced thrombocytopenia, HIT)."
The regulator is continuing to monitor the vaccine’s safety and effectiveness.
National authorities may provide additional guidance on the rollout of the vaccine based on the situation in their country.